Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2013, 7:03 PM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2013, 7:03 PM CDT (00:03 UTC)
- Expired
- Apr 9, 2013, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:17 PM CDT | HAIL 0.5 | Goldfield, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WUUS53 KDMX 100003
SVRDMX
IAC081-091-109-197-100045-
/O.NEW.KDMX.SV.W.0007.130410T0003Z-130410T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT TUE APR 9 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
EASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 745 PM CDT
* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF DAKOTA CITY...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BRITT...GOLDFIELD...HARDY...RENWICK...CORWITH...KANAWHA AND KLEMME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4316 9366 4301 9354 4264 9398 4266 9430
4304 9398
TIME...MOT...LOC 0003Z 212DEG 43KT 4269 9406
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
833
WWUS53 KDMX 100025
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT TUE APR 9 2013
IAC091-100035-
/O.CAN.KDMX.SV.W.0007.000000T0000Z-130410T0045Z/
HUMBOLDT IA-
725 PM CDT TUE APR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUMBOLDT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4316 9366 4301 9354 4275 9386 4285 9398
4291 9398 4291 9409 4304 9398
TIME...MOT...LOC 0025Z 212DEG 43KT 4291 9387
$$
IAC081-109-197-100045-
/O.CON.KDMX.SV.W.0007.000000T0000Z-130410T0045Z/
KOSSUTH IA-HANCOCK IA-WRIGHT IA-
725 PM CDT TUE APR 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WRIGHT...SOUTHERN HANCOCK AND SOUTHEASTERN KOSSUTH COUNTIES UNTIL 745
PM CDT...
AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF CLARION...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BRITT...CORWITH...KANAWHA AND KLEMME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4316 9366 4301 9354 4275 9386 4285 9398
4291 9398 4291 9409 4304 9398
TIME...MOT...LOC 0025Z 212DEG 43KT 4291 9387
HAIL...1.00IN
WIND...<50MPH
$$588
WWUS53 KDMX 100040
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT TUE APR 9 2013
IAC081-109-197-100051-
/O.EXP.KDMX.SV.W.0007.000000T0000Z-130410T0045Z/
KOSSUTH IA-HANCOCK IA-WRIGHT IA-
740 PM CDT TUE APR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WRIGHT...SOUTHERN
HANCOCK AND SOUTHEASTERN KOSSUTH COUNTIES WILL EXPIRE AT 745 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4316 9366 4301 9354 4275 9386 4285 9398
4291 9398 4291 9409 4304 9398
TIME...MOT...LOC 0041Z 212DEG 43KT 4307 9373
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:56 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 9, 6:56 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT TUE APR 9 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 404 PM CDT TUE APR 9 2013 SFC LOW SITUATED OVER OKLAHOMA WITH AN INVERTED TROF AXIS EXTENDING NORTHEASTWARD INTO SOUTH CENTRAL/SOUTHEASTERN IOWA. WEAK BOUNDARY/COLD FRONT DROPPING SOUTHEAST ACROSS THE CWA...WITH LOW CIGS AND LIGHT DRIZZLE/SHOWERS BEHIND IT. NEXT FEW WAVES OF ENERGY LIFTING NORTHEASTWARD FROM THE BASE OF THE TROUGH LATE THIS AFTERNOON INTO TONIGHT. FIRST ONE CURRENTLY RESPONSIBLE FOR AREA OF THUNDERSTORMS ACROSS EASTERN NEBRASKA WHICH COULD CONTINUE TO PROGRESS EASTWARD AND COULD REACH OUR WESTERN CWA BY EARLY EVENING. OTHERWISE STRONGER PUSH OF ENERGY TO LIFT UP TOWARD THE CWA BY LATE THIS EVENING INTO LATE TONIGHT...WITH ANOTHER ROUND SHOWERS/THUNDERSTORMS EXPECTED TO SPREAD ACROSS THE CWA. TEMPERATURES ACROSS THE NORTH ALREADY CLOSE TO FREEZING AND EXPECTED TO DROP A FEW DEGREES OVERNIGHT. WARM LAYER ALOFT REMAINS...SO INCREASINGLY LIKELY CHANCE FOR SOME RAIN CHANGING TO FREEZING RAIN EXPECTED ACROSS NORTHERN CWA AFTER MIDNIGHT. THEREFORE WILL BE ISSUING A WINTER STORM WARNING FOR NORTHERN CWA...WHERE SOME ICE ACCRUAL IS POSSIBLE LATE TONIGHT COMBINED WITH ADDITIONAL WINTRY PRECIPITATION LATER WEDNESDAY. FOR NOW...LOOKS LIKE ICE ACCUMULATIONS OF AROUND A FEW HUNDREDTHS TO POSSIBLY AS MUCH AS A TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SUNRISE. .LONG TERM.../WEDNESDAY THROUGH TUESDAY/... ISSUED AT 404 PM CDT TUE APR 9 2013 CURRENT SYSTEM WILL REMAIN PROBLEMATIC THE NEXT SEVERAL DAYS. COLDER AIR CONTINUES TO FILTER INTO THE FORECAST AREA WITH TEMPERATURES IN THE MID 30S ALREADY OVER THE NORTHWEST WHILE MID 70S REMAIN OVER THE FAR SOUTH. BOUNDARY WILL CONTINUE TO SINK SOUTH THROUGH THE PERIOD WITH MAINLY AT OR BELOW FREEZING TEMPERATURES WEDNESDAY AND THURSDAY OVER THE NORTH. WARM NOSE ALOFT REMAINS FOR A PERIOD WITH FREEZING RAIN POTENTIAL CONTINUING OVER THE NORTH. CERTAINLY POTENTIAL OVER THE NORTHWEST FOR ONE QUARTER INCH OR MORE ICE POSSIBLE THROUGH NOON WEDNESDAY. PRECIPITATION WILL GRADUALLY TRANSITION TO SLEET OR SNOW AS THE COLD DEPTH INCREASES AND STRENGTHENS BELOW THE WARM NOSE ACROSS THAT REGION AND EVENTUALLY CHANGE TO ALL SNOW AS THE LAST SIGNIFICANT WAVE MOVES THROUGH WEDNESDAY NIGHT AND THURSDAY. FOR THIS REASON...WILL ISSUE A SMALL WINTER STORM WARNING ACROSS THE FAR NORTHWEST FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY. 3 TO 6 INCHES OF SNOW IS POSSIBLE OVER THE WARNED AREA BY NOON THURSDAY. FARTHER SOUTH...CURRENTLY DO NOT HAVE A BUFFER WINTER STORM WATCH WHICH STILL MAY BE NEEDED. HOWEVER THERMAL PROFILES REMAIN WARM ENOUGH THAT THE WINTRY PRECIPITATION SHOULD HOLD OFF UNTIL A PERIOD OF CHANGE OVER TO SNOW MAINLY ALONG AND NORTHWEST OF A WATERLOO TO DES MOINES TO ATLANTIC LINE. THE SYSTEM FINALLY SHIFTS OUT OF THE AREA THURSDAY NIGHT INTO FRIDAY. COOL ON FRIDAY THEN GRADUAL WARMING INTO THE WEEKEND. ANOTHER SYSTEM WILL APPROACH FOR SATURDAY NIGHT AND SUNDAY WITH THE NEXT CHANCE FOR PRECIPITATION. GENERALLY COOL AND BELOW NORMAL FOR EARLY NEXT WEEK. && .AVIATION...09/00Z ISSUED AT 656 PM CDT TUE APR 9 2013 OUTSIDE OF KOTM WHICH IS STILL VFR...WIDESPREAD IFR CONDITIONS EXIST ACROSS THE STATE ARE ARE EXPECTED TO CONTINUE THROUGH THE PERIOD. KOTM SHOULD BECOME IFR SHORTLY AS WELL. SYSTEM AFFECTING IA WILL CHANGE LITTLE INTO WED WITH STAGNANT WEATHER RESULTING IN OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS. HAVE ONLY TIMED THUNDER AT MOST SITES WITH STORMS JUST CROSSING MO RIVER...BUT OTHER PERIODS OF THUNDER ARE POSSIBLE AS WELL AND WILL BE ADDED ONCE CONFIDENCE IN TIMING AND LOCATION INCREASES. THESE AFOREMENTIONED STORMS WILL LIKELY MISS KOTM...BUT OTHER CHANCES INCREASE WED AFTERNOON WITH LOW PRESSURE PASSING ACROSS MO. && .HYDROLOGY... ISSUED AT 404 PM CDT TUE APR 9 2013 OBSERVED AND FORECAST RAINFALL ARE NOT EXPECTED TO RESULT IN WIDESPREAD SIGNIFICANT FLOOD IMPACTS ACROSS CENTRAL IOWA FOR THE NEXT FEW DAYS. THE THREAT OF FLOODING AND FLASH FLOODING IS NOT PRESENTLY HIGH ENOUGH TO WARRANT A FLOOD WATCH. HIGHER PROBABILITIES OF FLOODING EXIST TO THE EAST OF THE CWA...ACROSS THE DVN AND ARX CWAS. THE FLASH FLOOD THREAT IS MINIMAL OVER THE NEXT 24-48 HRS CENTRAL AND NORTH. SOME SHORT-TERM LOCALIZED MINOR FLOODING...INCLUDING SOME MINOR URBAN FLOODING...MAY OCCUR HOWEVER. COMPARISON OF PRESENT GRIDDED FLASH FLOOD GUIDANCE TO WPC QPF ENSEMBLES YIELDS LOW PROBABILITIES OF REACHING OR EXCEEDING FLASH FLOOD GUIDANCE ACROSS THE NORTHWEST TWO THIRDS OF THE CWA. BEST CHANCE FOR FLASH FLOODING IS OVER THE FAR EAST AND SOUTH AND WILL MATCH SURROUNDING OFFICES WITH A WATCH ACROSS THOSE AREAS. A SLIGHTLY ELEVATED FLASH FLOOD THREAT DOES EXIST IN OUR CWA...HOWEVER...NORTH OF US HWY 18. SOME GROUND FROST STILL EXISTS IN THAT AREA...SO RUNOFF MAY BE HIGHER THERE THAN ELSEWHERE FOR SIMILAR AMOUNTS OF RAINFALL. STILL...THOUGH...THE FLOOD THREAT THERE IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH. THE RIVER FLOOD THREAT IS GENERALLY LOW OVER THE NEXT 24-48 HRS. BEST CHANCES FOR QPF ENSEMBLE HYDROGRAPHS SUGGEST THAT ONLY A COUPLE RIVER FORECAST POINTS MAY APPROACH OR REACH FLOOD STAGE. A FEW RIVER FORECAST POINTS MAY APPROACH OR EXCEED BANKFULL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-DECATUR- GRUNDY-LUCAS-MAHASKA-MONROE-POWESHIEK-RINGGOLD-TAMA-TAYLOR- WAPELLO-WAYNE. WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 1 PM CDT THURSDAY FOR EMMET-KOSSUTH-PALO ALTO-WINNEBAGO. && SHORT TERM...BEERENDS LONG TERM...DONAVON AVIATION...SMALL HYDROLOGY...ZOGG
Hazardous weather outlook, Apr 9, 4:45 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 445 PM CDT TUE APR 9 2013 IAZ007-016-017-023>026-033>037-044>049-057>061-070>074-081>083- 102145- WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE- 445 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT WITH THE PRIMARY THREAT BEING HALF DOLLAR SIZED HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GRADUAL CHANGE OVER TO A WINTRY MIX OF PRECIPITATION IS POSSIBLE WEDNESDAY THROUGH THURSDAY. MINOR ICING IS POSSIBLE NORTH OF HIGHWAY 20 WEDNESDAY ALONG WITH SOME SNOW ACCUMULATIONS INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ004>006-015-102145- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO- 445 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A LOCALIZED SEVERE STORM IS POSSIBLE WITH QUARTER SIZED HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THURSDAY MORNING FOR A WINTRY MIX OF PRECIPITATION INCLUDING ICING AND SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ027-028-038-039-050-062-075-084>086-092>097-102145- BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 445 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT. THE PRIMARY THREAT IS HALF DOLLAR SIZED HAIL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS POSSIBLE ALONG WITH LOCALIZED FLASH FLOODING. BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Apr 9, 4:59 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 459 PM CDT TUE APR 9 2013 IAZ023-033-034-092245- CALHOUN-POCAHONTAS-SAC- 459 PM CDT TUE APR 9 2013 ...THUNDERSTORMS WERE PRODUCING HAIL ACROSS PARTS OF SAC AND CALHOUN COUNTIES... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SAC AND CALHOUN COUNTIES...MOVING NORTHEAST AT 40 MPH. THE STORMS SHOULD MOVE INTO POCAHONTAS...HUMBOLDT AND NORTHWEST WEBSTER COUNTIES THROUGH 530 PM. PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAC CITY... NEMAHA... LYTTON... ROCKWELL CITY... RINARD... JOLLEY... FONDA... VARINA... SOMERS... POMEROY... MANSON... KNIERIM... PALMER... POCAHONTAS... LAURENS... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Local storm report, Apr 9, 5:26 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 4 SW PIONEER 42.61N 94.44W
04/09/2013 E0.75 INCH WEBSTER IA TRAINED SPOTTER
PENNY-SIZE HAIL COVERING GROUND
&&Local storm report, Apr 9, 5:31 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 5 WSW HUMBOLDT 42.69N 94.30W
04/09/2013 E0.50 INCH HUMBOLDT IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Apr 9, 5:48 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 W HUMBOLDT 42.72N 94.28W
04/09/2013 E1.00 INCH HUMBOLDT IA PUBLIC
QUARTER SIZE HAIL ALONG HIGHWAY 3
&&Local storm report, Apr 9, 5:49 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 W HUMBOLDT 42.72N 94.30W
04/09/2013 M1.00 INCH HUMBOLDT IA TRAINED SPOTTER
HAIL COVERING THE GROUND. UP TO QUARTER SIZE.
&&
SMALLLocal storm report, Apr 9, 6:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HUMBOLDT 42.72N 94.22W
04/09/2013 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 43 min |
| Apr 9, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 30 min |
| Apr 10, 4:09 PM CDT | Winter Weather Advisory | DMX | Bremer, Butler, Calhoun, Carroll, Cerro Gordo, Crawford and 8 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.